Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 66, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 15, 2017, 9:42 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 9:42 PM EDT (01:42 UTC)
- Expired
- Oct 16, 2017, 11:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
535 WHUS73 KIWX 160142 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 942 PM EDT SUN OCT 15 2017 LMZ043-046-160900- /O.NEW.KIWX.SC.Y.0066.171016T0142Z-171016T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 942 PM EDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...4 TO 9 FEET SUBSIDING TO 4 FEET OR LESS BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
232 WHUS73 KIWX 160216 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1016 PM EDT SUN OCT 15 2017 LMZ043-046-161030- /O.EXT.KIWX.SC.Y.0066.000000T0000Z-171016T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1016 PM EDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...4 TO 9 FEET SUBSIDING TO 4 FEET OR LESS BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
686 WHUS73 KIWX 160857 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EDT MON OCT 16 2017 LMZ043-046-161200- /O.CON.KIWX.SC.Y.0066.000000T0000Z-171016T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 457 AM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...4 TO 7 FEET SUBSIDING TO 4 FEET OR LESS BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
527 WHUS73 KIWX 161107 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 707 AM EDT MON OCT 16 2017 LMZ043-046-161500- /O.EXT.KIWX.SC.Y.0066.000000T0000Z-171016T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 707 AM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
636 WHUS73 KIWX 161521 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1121 AM EDT MON OCT 16 2017 ...|SMALL CRAFT ADVISORY HAS BEEN EXTENDED TO 400 PM EDT... LMZ043-046-162000- /O.EXP.KIWX.SC.Y.0066.000000T0000Z-171016T1500Z/ /O.NEW.KIWX.SC.Y.0067.171016T1521Z-171016T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1121 AM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 8:11 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 15, 8:11 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 811 PM EDT Sun Oct 15 2017 .SYNOPSIS... Issued at 808 PM EDT Sun Oct 15 2017 Cooler and drier air will infiltrate the region behind the cold front that passed through on Sunday. Lows tonight will be in the 40s. Monday will have more sun than Sunday, but highs will only reach the upper 50s to around 60. High pressure will then bring dry and mild conditions for the rest of the week as high temperatures moderate into the lower to middle 70s for the latter part of the work week. && .SHORT TERM...(This Evening through Monday) Issued at 306 PM EDT Sun Oct 15 2017 Brief/transient shot of cool/seasonable air the main weather story into tonight and Monday in wake of potent shortwave lifting northeast toward Quebec. Steepening low level lapse rates within strong cold advection wing has resulted in rather raw/windy Sunday. This shot of cold advection (delta T's pushing 20C) and veered northwest flow is eliciting a lake response...with coverage of lake- effect showers maximizing this evening as convective layer depth briefly increases to near 8 kft. Bumped up PoPs/Sky Cover a bit for expected isolated to scattered lake effect shower coverage. A trailing shortwave will dig through the Great Lakes region Monday morning. Overall moisture quality is not very impressive, though likely enough to slow clearing of lake clouds a bit compared to previous thinking. Dry/cool with skies becoming mostly sunny otherwise on Monday as backing winds and overspreading subsidence brings an end to any lake effect activity. && .LONG TERM...(Monday Night through Sunday) Issued at 306 PM EDT Sun Oct 15 2017 Flow pattern becomes more high zonal into mid-week, followed by a more amplified Western US trough-Eastern US ridge configuration late week into next weekend. The result will be an extended stretch of dry conditions, mainly clear skies, and above normal temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 808 PM EDT Sun Oct 15 2017 VFR conditions through the forecast period anticipated as drier/subsident air mass continues to infiltrate northern Indiana. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 8 PM EDT this evening for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 15, 3:49 AM EDT, 17 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 349 AM EDT Sun Oct 15 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 349 AM EDT Sun Oct 15 2017 /249 AM CDT Sun Oct 15 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-160900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 349 AM EDT Sun Oct 15 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight A Gale Warning is in effect through mid evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Oct 15, 4:26 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM NON-TSTM WND DMG 2 NNW OKOLONA 41.38N 84.23W
10/15/2017 HENRY OH EMERGENCY MNGR
POWER LINES DOWN, UTILITY POLE ON FIRE.
&&
CRLocal storm report, Oct 15, 4:55 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM NON-TSTM WND DMG 2 NNW OKOLONA 41.38N 84.23W
10/15/2017 HENRY OH EMERGENCY MNGR
POWER LINES DOWN, UTILITY POLE ON FIRE.
0723 PM FLOOD 1 E GEORGETOWN 41.73N 86.21W
10/14/2017 ST. JOSEPH IN BROADCAST MEDIA
WATER OVER THE ROADWAY SUBMERGING THE
BOTTOMS OF TRASH CANS.
0705 PM FLOOD 1 WSW SOUTH BEND 41.67N 86.28W
10/14/2017 ST. JOSEPH IN BROADCAST MEDIA
WATER WAS COVERING THE ROADWAY UP TO THE
RIMS OF CARS.
1100 PM FLOOD 1 E MICHIGAN CITY 41.71N 86.86W
10/14/2017 LA PORTE IN COCORAHS
STORM TOTAL RAINFALL 2.53". HEAVY RAINFALL
AT ABOUT 10:30 EDT RESULTED IN REDUCED
VISIBILITY WITH WATER CRESTING NEAR THE TOP
OF THE CURB. WATER HAS SINCE SUBSIDED.
0525 PM FLOOD 2 SSE BERRIEN SPRINGS 41.92N 86.33W
10/14/2017 BERRIEN MI TRAINED SPOTTER
SPOTTER REPORTS STANDING WATER ON AREA
ROADWAYS. UPDATE FROM PREVIOUS REPORT IN
THIS SAME LOCATION. STORM TOTAL RAINFALL.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 11:21 AM EDT | Small Craft Advisory | IWX | 5 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.